... known him, almost 20 years. He's developed insomnia from meds he must take for a liver transplant he had 6 yrs ago. The Dr. put him on a sleeping pill and now he's like a burnt out addict. He falls down, can't talk conheriently, doesn't remember what he's done. And to beat all he is not getting any good sleep. It's almost like he's enjoying the state he's in. He's like a walking overdose. Can anyone explain his behavior to me?
This behavior often means that you simply need to make a doctors appointment, and report as to what's going on. They may have over-estimated the meds that he needs, the sleeping pill may be too long acting, or the methadone may be interacting with something else, especially if there's a liver that isn't functioning at 100% capacity (I don't know enough about liver transplants to really say), and actually, anything that I write is nothing more than a guess cause I don't know what he's on other than methadone, in addition to me not being a doctor. The one thing that I do know is that this is not normal, and it sounds like there's too much and or medications that aren't really working the way that they should. There's almost always other options, and that is why I think that you just need to make a doctors appointment asap. Good luck to you both, and hope that this is of some help!
Without knowing what sleeping pill was prescribed, I can't respond with any certainty, but what you describe sounds like side effects from the sleeping pill. If he is a recovering opiate addict (that is why he takes the methadone?), he may be playing with fire. This unsafe behavior needs to be reported to the doctor and the drug combination re evaluated.
I encourage you to seek your doctor's advise on this issue as soon as possible. Keep in touch with us and best wishes,
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Sep 2009 • 2 answers
Can a person detox from methadone by using oxycontin and percocette on a daily basis with low doses?
Posted 29 Dec 2009 • 3 answers
Posted 28 Mar 2010 • 8 answers
Posted 10 Nov 2010 • 1 answer
Posted 14 Apr 2011 • 2 answers